Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 43, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2010, 8:00 PM CDT for Choctaw County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2010, 8:00 PM CDT (01:00 UTC)
- Expired
- May 10, 2010, 9:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2602 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:58 PM CDT, 2 minutes earlier.
Area forecast discussion, May 10, 7:58 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 758 PM CDT MON MAY 10 2010 ...MESOSCALE UPDATE... .DISCUSSION... THE TORNADIC SUPERCELL NORTHEAST OF CHECOTAH IS QUICKLY LEAVING SURFACE-BASED INSTABILITY. THE CAPE IS ONLY AROUND 500 J/KG AROUND MUSKOGEE. THIS CELL WILL LOSE ORGANIZATION...BUT BECAUSE OF THE EXTREMELY FAVORABLE WIND ENVIRONMENT A LOW-LEVEL CIRCULATION COULD INTENSIFY EVEN DURING THE WEAKENING STAGE. TWO SUPERCELLS IN CLOSE PROXIMITY TO EACH OTHER IN OKMULGEE COUNTY CONTINUE TO MOVE EAST-NORTHEAST IN THE EXTREMELY SHEARED ENVIRONMENT. WE HAVE SEEN LOW-LEVEL CIRCULATIONS PERIODICALLY TIGHTEN WITH THE NORTH CELL THAT IS APPROACHING OKMULGEE AND A TORNADO WAS REPORTED WITH THE CELL EARLIER IN OKFUSKEE COUNTY. AGAIN GIVEN THE SHEAR IN PLACE...LOW-LEVEL CIRCULATIONS COULD TIGHTEN IN THESE CELLS AT ANY TIME. A LARGE TORNADIC SUPERCELL IS APPROACHING THE HUGO AREA IN FAR SOUTHEAST OKLAHOMA. STORM-RELATIVE HELICITY IS NEAR 700 M2/S2 AHEAD OF THE CELL...WITH AN EXCELLENT HODOGRAPH. THE STORM WILL BE GOING TOWARD SLIGHTLY LESS SURFACE-BASED CAPE...DOWN TO AROUND 1400 J/KG...BUT THE SHEAR WILL COMPENSATE AND THE TORNADO POTENTIAL WILL BE HIGH WITH THE CELL AS IT APPROACHES CHOCTAW COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08
Hazardous weather outlook, May 10, 8:00 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT MON MAY 10 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
800 PM CDT MON MAY 10 2010
...VIOLENT TORNADOES LIKELY THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING THROUGH TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...ALONG THE INTERSTATE 40 CORRIDOR AND
SOUTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...ALONG AND SOUTH OF A OKFUSKEE TO
FAYETTEVILLE LINE.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
DISCRETE SUPERCELLS...WITH A HISTORY OF PRODUCING DAMAGING
TORNADOES...WILL CONTINUE TO MOVE RAPIDLY EAST ALONG THE INTERSTATE
40 CORRIDOR INTO THE MID TO LATE EVENING. ADDITIONAL SEVERE
THUNDERSTORMS WILL MOVE INTO SOUTHEAST OKLAHOMA THIS EVENING...AND
MAY BE CAPABLE OF PRODUCING TORNADOES...VERY LARGE HAIL AND DAMAGING
WINDS.
INSTABILITY LESSENS FARTHER EAST INTO NORTHWEST ARKANSAS...SO THERE IS
SOME QUESTION CONCERNING THE SEVERITY OF THUNDERSTORMS LATER THIS
EVENING AS THEY MOVE INTO ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL FOCUS REPEATED ROUNDS
OF THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK. FORECAST
CONDITIONS DO SUPPORT SEVERE WEATHER POTENTIAL ESPECIALLY FOR
THE FIRST HALF OF THE UPCOMING WEEK...WITH A TRANSITION TO A
HEAVY RAIN THREAT LIKELY BY LATE WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXPECT ONE OR MORE DAYS WITH SEVERE WEATHER WATCHES AND WARNINGS
DURING THE UPCOMING WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 10, 7:14 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TORNADO 2 SE HENRYETTA 35.42N 95.96W
05/10/2010 OKMULGEE OK AMATEUR RADIO
TORNADO REPORTED ON GROUND JUST NORTH OF TURNPIKE
SOUTHEAST OF HENRYETTA
&&
SAALocal storm report, May 10, 7:22 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 2 S HENRYETTA 35.41N 95.98W
05/10/2010 E1.75 INCH OKMULGEE OK EMERGENCY MNGR
&&
CKHSpecial weather statement, May 10, 7:25 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT MON MAY 10 2010
OKZ054>057-110100-
CRAIG OK-NOWATA OK-OSAGE OK-WASHINGTON OK-
725 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN CRAIG...NOWATA...WASHINGTON AND EASTERN OSAGE
AT 725 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
OCHELATA...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...LENAPAH...
WANN...BARTLESVILLE...OCHELATA...DEWEY...COPAN AND SOUTH COFFEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3672 9538 3655 9600 3682 9616 3700 9582
3700 9550
TIME...MOT...LOC 0025Z 248DEG 39KT 3666 9594Local storm report, May 10, 7:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TORNADO PIERCE 35.43N 95.72W
05/10/2010 MCINTOSH OK BROADCAST MEDIA
TORNADO REPORTED BY NEWS MEDIA. LOCATIONS APPROXIMATE.
&&
SAALocal storm report, May 10, 7:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT MON MAY 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST TULSA 36.13N 95.92W
05/10/2010 E55.00 MPH TULSA OK PUBLIC
0730 PM NON-TSTM WND GST 2 S WYNONA 36.52N 96.33W
05/10/2010 E0.00 MPH OSAGE OK MESONET
OCCURRED ABOUT 10 MILES WEST OF ANY OBSERVED
THUNDERSTORM.
0735 PM HAIL COUNCIL HILL 35.56N 95.65W
05/10/2010 E2.75 INCH MCINTOSH OK AMATEUR RADIO
0740 PM TORNADO 2 S RENTIESVILLE 35.49N 95.49W
05/10/2010 MCINTOSH OK TRAINED SPOTTER
TORNADO REPORTED 2 SOUTH OF RENTIESVILLE. RAIN WRAPPED.
0743 PM TORNADO 7 NE OKEMAH 35.50N 96.22W
05/10/2010 OKFUSKEE OK PUBLIC
TORNADO SIGHTED AND TREES DOWN. RELAYED FROM OUN.
&&
SAASpecial weather statement, May 10, 7:50 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
750 PM CDT MON MAY 10 2010
OKZ055>057-110145-
CRAIG OK-NOWATA OK-WASHINGTON OK-
750 PM CDT MON MAY 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG...NOWATA AND WASHINGTON
AT 751 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH COFFEYVILLE TO 15 MILES WEST OF NOWATA...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...WELCH AND SOUTH
COFFEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3698 9504 3696 9503 3671 9518 3660 9578
3660 9582 3659 9582 3656 9597 3700 9563
3700 9504
TIME...MOT...LOC 0051Z 243DEG 41KT 3701 9555 3665 9583The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:02 PM CDT | Tornado Warning | TSA | Creek, Okfuskee, Okmulgee | 28 min |
| May 10, 7:25 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 35 min |
| May 10, 7:28 PM CDT | Tornado Warning | TSA | Creek, Okfuskee, Okmulgee | 47 min |
| May 10, 7:36 PM CDT | Tornado Warning | TSA | McIntosh, Muskogee, Okmulgee | 39 min |
| May 10, 7:41 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 64 min |
| May 10, 7:50 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 55 min |
| May 10, 7:54 PM CDT | Tornado Warning | TSA | Adair, Cherokee, McIntosh, Muskogee, Sequoyah | 51 min |
| May 10, 8:33 PM CDT | Tornado Warning | TSA | Adair, Sequoyah | 42 min |
| May 10, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 52 min |
| May 10, 8:40 PM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 35 min |
| May 10, 9:09 PM CDT | Tornado Warning | TSA | Latimer, LeFlore, Pittsburg | 51 min |
| May 10, 9:10 PM CDT | Tornado Warning | TSA | Choctaw, Pushmataha | 50 min |
| May 10, 9:34 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 56 min |
| May 10, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 27 min |
| May 10, 9:15 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Madison, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.